Doctor insights on:
Urocit K Medication
Depends.: Urocit-k is useful in the treatment of recurrent kidney stones and its dose will vary depending on the clinical situation. The typical starting dose is 30meq per day, which is divided into two (15meq) or three (10meq) doses. The max dose is 100meq/day. The dose will depend on renal function, response measured through urine collection studies, and patient compliance. Please check with your doctor. ...Read more
Yes: Potassium citrate is a useful drug for prevention of many, if not most types of stone formation. Though there may be different metabolic defects in different people who form calcium oxalate stones, k-citrate has been shown to improve urinary citrate excretion and thus binding of urinary calcium. In addition, increased urine ph can help reduce uric acid stone formation. ...Read moreSee 2 more doctor answers
Urologist prescribed chlorathalidone & urocit-K to prevent kidney stones? How can I do this naturally?
Here are some...: Urologist is trying to modify your urine features so not to form crystal congregation leading to stone formation with the drugs after diligent stone work-up. Even so, a clinical & laboratory follow-up is needed. Without stone work-up, I used: 1. maintain daily urine output > 2500 cc, & 2. decrease oral consumption of salt, red meat, & dairy products by >35-50% as universal preventive measures. ...Read more
Punctate nonobstructing calcific fleck found on left kidney pelvis. I must control stone-mkg w/ Urocit-K. Will this fleck get bigger or pass?
Stone passable: If stone is described as punctate it is likely only a millimeter or two in diameter which makes it a good bet to pass if it moves into the kidney tube (ureter). If you are on Urocit K (potassium citrate) I assume that you have been diagnosed with a low citrate level and this medication supplements the level which can prevent certain calcium crystals from forming. Key is to have stone monitored, with good hydration ...Read more
We missed the appointment because we have no electricity at this time. We will reschedule appointment.
Here are the things we need to discuss with you.
1. Recurrent kidney stones taking urocit k
2. High fasting blood sugar taking Metformin
3. High para
Urocit K (potassium citrate): yes, this is potassium citrate. Citrate is essential for stone prevention. Our kidneys produce some citrate naturally, but diet intake of citrate from lemon and orange is very important. Urocit K is excellent as a strategic additional source of citrate. Potassium also mutes stone formation somewhat. Minimize salt. Minimize meats. Drink 3-4 liters per day. ...Read moreSee 1 more doctor answer
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers